| Model Number |
GLM915040 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment photos of the complaint device included in the complaint were reviewed by the product analysis lab.It was noted that the coil is outside the introducer.Some kinked areas can be observed on the coil, which was observed still attached to the resistance heating (rh) coil.The core wire was observed to have kinked areas near the distal marker band.No other damages were noted.A review of manufacturing documentation associated with this lot: (30541404) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issues documented in the complaint was confirmed even though functional analysis has yet to be conducted.The kinked conditions noted in the device may be the result of the difficulties experienced during the procedure.This investigation was performed based only on the photo provided.If when the product is received after this investigation, an assessment will be performed as per the conditions of the returned device.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00855.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting an aneurysm on the vertebral artery, one g3 coil and on3 g3 xsft coil were detached.After that, the first complaint coil, a galaxy g3 mini 1.00mm x 4.00cm (glm910040 / 30722166) was used, but there was intensive resistance felt ¿as if the complaint coil got stuck on the hub¿ of the concomitant phenom¿ 17 microcatheter (medtronic) the delivery wire was retracted but it got kinked at the coil detachment zone.It was reported that it is not known when the kink occurred, but ¿there was remarkable resistance felt when the delivery wire was inserted into the microcatheter.¿ there was no stock of the galaxy g3 mini 1.00mm x 4.00cm available at the facility, as a result, a galaxy g3 mini 1.50mm x 4.00cm (glm915040 / 30541404), the second complaint coil was used, but it was unable to advance at the hub of the concomitant microcatheter.This coil was replaced with a galaxy g3 mini 1.00mm x 3.00cm (glm910030) and it was delivered to the target lesion and implanted without any problems.Two additional coils, another galaxy g3 mini 1.00mm x 3.00cm (glm910030) and a galaxy g3 mini 1.00mm x 2.00cm (glm910020) were used and the procedure was completed.It was reported that a continuous flush was maintained through the microcatheter.There was no reported negative patient impact.On 04-dec-2022, additional information was received indicated that it was not necessary to remove or replace the phenom¿ 17 microcatheter.On (b)(6) 2022, preliminary photos of the complaint device(s) were captured and included in the complaint by the affiliates.The product analysis lab reviewed the photos.Based on the review of the preliminary photos of the complaint devices by product analysis lab completed on 16-dec-2022, the event has been deemed reportable as a "malfunction.".
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure targeting an aneurysm on the vertebral artery, one g3 coil and on3 g3 xsft coil were detached.After that, the first complaint coil, a galaxy g3 mini 1.00mm x 4.00cm (glm910040 / 30722166) was used, but there was intensive resistance felt ¿as if the complaint coil got stuck on the hub¿ of the concomitant phenom¿ 17 microcatheter (medtronic) the delivery wire was retracted but it got kinked at the coil detachment zone.It was reported that it is not known when the kink occurred, but ¿there was remarkable resistance felt when the delivery wire was inserted into the microcatheter.¿ there was no stock of the galaxy g3 mini 1.00mm x 4.00cm available at the facility, as a result, a galaxy g3 mini 1.50mm x 4.00cm (glm915040 / 30541404), the second complaint coil was used, but it was unable to advance at the hub of the concomitant microcatheter.This coil was replaced with a galaxy g3 mini 1.00mm x 3.00cm (glm910030) and it was delivered to the target lesion and implanted without any problems.Two additional coils, another galaxy g3 mini 1.00mm x 3.00cm (glm910030) and a galaxy g3 mini 1.00mm x 2.00cm (glm910020) were used and the procedure was completed.It was reported that a continuous flush was maintained through the microcatheter.There was no reported negative patient impact.On 04-dec-2022, additional information was received indicated that it was not necessary to remove or replace the phenom¿ 17 microcatheter.On 12-dec-2022, preliminary photos of the complaint device(s) were captured and included in the complaint by the affiliates.The product analysis lab reviewed the photos.Pre-shipment photos of the complaint device included in the complaint were reviewed by the product analysis lab.It was noted that the coil is outside the introducer.Some kinked areas can be observed on the coil, which was observed still attached to the resistance heating (rh) coil.The core wire was observed to have kinked areas near the distal marker band.No other damages were noted.A review of manufacturing documentation associated with this lot (30541404) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issues documented in the complaint was confirmed.The kinked conditions noted in the device may be the result of the difficulties experienced during the procedure.This investigation was performed based only on the photo provided.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.50mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed outside of the introducer.Two kinks were observed on the core wire near the distal marker band inside the introducer.These kinked areas are consistent with the damages observed in the pre-shipment photos.The complaint device underwent microscopic inspection.Under magnification, the embolic coil is observed to be kinked; it remains attached to the resistance heating (rh) coil.No other damages were observed on the device.Coil kinking is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The kinked condition of the embolic coil was not originally reported in the complaint.Functional testing could not be performed due to all the damages noted on the device; the damages prevented the ability to move the coil.Per the risk documentation, coil and device damage are potential issues that can occur during microcoil placement due to the rotating hemostasis valve (rhv) being fastened too tightly, and the introducer tip and microcatheter hub being misaligned, which can result in coil stretching and kinking, and core wire kinking.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.Based on this, the reported issue in the complaints regarding a coil impeding in the microcatheter hub was confirmed.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instruction for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00855 and 3008114965-2022-00856.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 01-feb-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00855 and 3008114965-2022-00856.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.